After trying fruitlessly to find some kind of answer on the web and dreading having to ask my doctor about this, I am taking a big breath and asking a very sensitive question. I would especially like to hear from the medical pros but I'll take in what all of you fellow members might have to say. Sorry for posting incognito but it really is that embarrassing for me.
I take a bunch of meds for Type2 and high blood pressure/cholesterol. I take Metformin 1,000 mg twice a day. That's the one I'm concerned about because it reeks of fish. It's so noxious that sometimes I cannot get it down. I have noticed that sometimes *I* have a similar smell (in the womanly way) and I don't know if it could be a vaginal infection (I'm familiar with them) or if it's a side effect of the Metformin. I am putting off going to the doctor because of the humiliation but I am a clean person and the possibility of having an offensive scent just kills me. I have been/am battling a yeast problem the doctor says is caused by high sugar and he's given me two different kinds of creams for my arms and chest (which have done nothing for it) and a year ago he gave me a powder for the infection under my breast. Nothing works! His comment last time was if I didn't get my sugar under control, I would get an infection and have to go to the hospital and get on an IV. Then he upped my Lantus another 5 units. He ups it every time and says to lose weight but that's about all ever does. Not happy with his care but that's not my point now. We have no endocrinologists/diabetes experts in my small town.
This infection is on my last nerve. I itch practically everywhere on my person! Been putting up with the itching going on two years now and I can't take much more. Sick of having a smelly fungal rash under my breast. Even sicker about smelling fishy, I know that's a sign of yeast infection but that damned Metformin also stinks of it!
I have used vinegar to douche with, applied standard miconazole vaginal creams, I use antibacterial Dial bogy wash and as for my breast, I have even tried athlete's foot and jock itch powder hoping maybe that would kill this beast but it doesn't!
My glucose ranges from 180-200+ with a recent morning check of 103. I take Lantus, Glyburide, Lisinopril, Amlodipine besylate, hrdrochlorothiazide, Gemfibrozil, Metaprolol, Percocet, and OTC pain relievers. As I type this now, I am itching like crazy. i will end up seeing the doctor for this, but the main question I have that I cannot bring myself to ask him about is whether or not Metformin will be noticable to my partner during oral sex. I'm trying to say this delicately. Even before the itching in that region became evident, I noticed my scent was way different and too strong. Which makes me freak out that if it's the Metformin making me smell fishy that it might make me taste that way too. Please excuse me for all this TMI!! I don't normally do this but I need help and the anonymous option here is a blessing. Thank you and I'm sorry again.
Next Discussion: Advice about doctor to new diagnosis of type 2 diabetes »